Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 40, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 3, 2008, 3:22 PM CST for 17 counties in Kansas. It took effect at Nov 4, 2008, 3:48 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2008, 3:22 PM CST (21:22 UTC)
- In effect from
- Nov 4, 2008, 3:48 AM CST
- Expired
- Nov 4, 2008, 6:34 PM CST
- In force
- 15 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 032122 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 322 PM CST MON NOV 3 2008 ...GUSTY SOUTH WINDS WILL BE IN PLACE TUESDAY AFTERNOON... .A STRONG UPPER LEVEL SYSTEM WILL MOVE INTO THE ROCKIES ON TUESDAY. THIS SYSTEM WILL CAUSE THE SOUTH WIND TO INCREASE TO SPEEDS OF 25 TO 35 MPH MAINLY DURING THE AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. SOME GUSTS TO 45 MPH WILL BE POSSIBLE AT TIMES. KSZ032-033-047>052-067-068-082-083-091-041000- /O.NEW.KICT.WI.Y.0040.081104T1600Z-081105T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER 322 PM CST MON NOV 3 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST TUESDAY. THE SOUTH WIND WILL INCREASE TO SPEEDS OF 25 TO 35 MPH BY TUESDAY AFTERNOON. SOME GUSTS TO 45 MPH WILL BE POSSIBLE AT TIMES...BEFORE THE WIND BEGINS TO SLACKEN TOWARDS SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
3 follow-up statements
000 WWUS73 KICT 040948 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 348 AM CST TUE NOV 4 2008 .AN INTENSIFYING UPPER-LEVEL DISTURBANCE CROSSING THE WEST COAST WILL STRENGTHEN FURTHER AS IT APPROACHES THE SOUTHERN ROCKIES TODAY. THIS WILL INDUCE A SURFACE TROUGH...SITUATED ALONG THE COLORADO KANSAS BORDER...TO STRENGTHEN AS WELL. THIS WILL PROMOTE STRONG SOUTHERLY WINDS OF 25 TO 35 MPH TO WHIP ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS FROM LATE THIS MORNING THRU THIS EVENING WITH GUSTS AROUND 45 MPH LIKELY. KSZ053-069-092-093-042245- /O.EXB.KICT.WI.Y.0040.081104T1600Z-081105T0300Z/ CHASE-BUTLER-SUMNER-COWLEY- INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO... AUGUSTA...WELLINGTON...WINFIELD...ARKANSAS CITY 348 AM CST TUE NOV 4 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY WHICH IS IN EFFECT FROM 10 AM THIS MORNING UNTIL 9 PM CST THIS EVENING. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE THIS MORNING WITH GUSTS AROUND 45 MPH LIKELY. SUCH VELOCITIES WILL CONTINUE THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR GUSTS OF 45 MPH TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70...SO USE EXTRA CAUTION. $$ KSZ032-033-047>052-067-068-082-083-091-042245- /O.EXT.KICT.WI.Y.0040.081104T1600Z-081105T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER 348 AM CST TUE NOV 4 2008 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH BY LATE THIS MORNING WITH GUSTS AROUND 45 MPH LIKELY. SUCH VELOCITIES WILL CONTINUE THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70...SO USE EXTRA CAUTION. $$ ES
000 WWUS73 KICT 042025 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 225 PM CST TUE NOV 4 2008 KSZ032-033-047>053-067>069-082-083-091>093-050300- /O.CON.KICT.WI.Y.0040.000000T0000Z-081105T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 225 PM CST TUE NOV 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. SOUTHERLY WINDS AT SPEEDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL BE LIKELY THIS AFTERNOON THROUGH THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND OR GUSTS OF 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON EAST WEST ORIENTED HIGHWAYS SUCH AS I-70...SO USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 050034 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 634 PM CST TUE NOV 4 2008 KSZ032-033-047>053-067>069-082-083-091>093-050145- /O.CAN.KICT.WI.Y.0040.000000T0000Z-081105T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY 634 PM CST TUE NOV 4 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. THE SOUTH WIND WILL BE SUSTAINED IN THE 20 TO 30 MPH RANGE DURING THE REMAINDER OF THE NIGHT. $$ COX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 3, 3:16 PM CST, 6 minutes earlier.
Area forecast discussion, Nov 3, 3:16 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 316 PM CST MON NOV 3 2008 .DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE WIND POTENTIAL TOMORROW AND THE CHANCES FOR SOME STRONG TO SEVERE STORMS ON WEDNESDAY. THE NEXT CONCERN IS THE TIMING OF THE ARCTIC AIR MOVING IN NEXT WEEK. TONIGHT: LATEST WATER VAPOR LOOP WAS SHOWING AN AREA OF POTENTIAL VORTICITY MOVING THROUGH EASTERN COLORADO. THIS FEATURE IS EXPECTED TO PUSH EAST THROUGH KANSAS TONIGHT...AND HELP ENHANCE THE ISENTROPIC LIFT MAINLY ACROSS CENTRAL KANSAS BETWEEN 300 AND 305K. HOWEVER...THERE IS A LIMITED AMOUNT OF MOISTURE IN THESE LEVELS. IF ENOUGH MOISTURE CAN BE TRANSPORTED IN THESE LEVELS...800MB CAPES COULD REACH 500 J/KG. WE PLAN ON LEAVING OUT POPS AT THIS POINT...BUT EVENING SHIFT WILL NEED TO MONITOR. TUESDAY: THE MODELS SHOW THE STRONG UPPER LEVEL TROF DIGGING INTO THE ROCKIES TOMORROW. THIS FEATURE WILL HELP ENHANCE THE LEE SIDE TROF AND CAUSE THE WIND FIELDS TO INCREASE. THESE WIND FIELDS WILL BE UNIDIRECTIONAL...SO WE WOULD NOT BE SURPRISED TO SEE SLIGHTLY STRONGER SURFACE WIND SPEEDS TOMORROW. LATEST SURFACE ANALYSIS WAS SHOWING SEVERAL LOCATIONS BRIEFLY REACHING WIND ADVISORY CRITERIA. MODELS ARE SHOWING BETTER MOMENTUM TRANSFER VALUES TOMORROW. THEREFORE...WE ARE ISSUING A WIND ADVISORY FOR MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS FROM 16Z-00Z. TUESDAY NIGHT: WE WENT AHEAD AND LEFT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN CENTRAL KANSAS DURING THIS TIMEFRAME...BUT WE ARE NOT REAL CONFIDENT...DUE TO LIMITED MOISTURE. HOWEVER...THERE IS SOME DECENT MOISTURE TRANSPORT. TEMPERATURES WILL CONTINUE TO BE QUITE MILD...DUE TO GOOD MIXING THROUGH THE NIGHT. WEDNESDAY-WEDNESDAY NIGHT: THE MAIN CONCERN DURING THIS TIMEFRAME IS THE TIMING OF THE COOL FRONT. THE LATEST ECMWF IS SLIGHTLY SLOWER WITH THE TIMING OF THE FRONT THAN THE GFS/UKMET. WE ARE LITTLE BIT MORE CONFIDENT WITH THE UKMET/GFS SOLUTIONS SINCE THE SYSTEM IS ON SHORE NOW AND THE ECMWF TENDING TO SPEED UP THE TIMING OF THE FRONT. THE 0-6KM SHEAR STILL LOOKS VERY IMPRESSIVE WITH THIS SYSTEM (60-70KTS). THE MAIN QUESTION WILL BE THE AMOUNT INSTABILITY THAT WILL BE PRESENT WHICH WILL BE FACTORED PRIMARILY BY THE AMOUNT OF LOW CLOUDS THAT WILL BE PRESENT. LATEST GFS SHOWS MIXED LAYER CAPES AROUND 1000J/KG...WHICH IS NOT TOO SHABBY FOR THIS TIME OF YEAR. IF ANY STORMS CAN DEVELOP WITHIN THE WARM SECTOR DURING THE AFTERNOON...THEY MAY HAVE THE POTENTIAL TO BECOME SUPERCELLULAR. HOWEVER...THE MAIN SHOW COULD BE A SQUALL LINE ALONG A PRE-FRONTAL BOUNDARY. THE MAJORITY OF THIS ACTIVITY SHOULD MOVE OUT OF THE AREA BY MIDNIGHT. THURSDAY-MONDAY: THE ECMWF/GFS DO SHOW A GLANCING SHOT OF SOME COOLER AIR MOVING IN BEHIND THIS UPPER LEVEL WAVE THURSDAY AND FRIDAY. THEN WE MAY SEE THE UPPER LEVEL RIDGE AMPLIFY SOMEWHAT OVER THE CENTRAL PLAINS ON SATURDAY...BEFORE THE NEXT TROF DIGS OVER THE ROCKIES EARLY NEXT WEEK. AS A RESULT...WE COULD SEE A BRIEF WARMUP FRIDAY AND SATURDAY. THIS WILL BE FOLLOWED A POTENTIAL ARCTIC INTRUSION AS THE UPPER LEVEL TROF DIGS OVER THE SOUTHERN ROCKIES. THE TIMING OF THIS ARCTIC INTRUSION IS PROVING TO BE A BIG CHALLENGE AT THIS POINT...BUT ONCE THAT ARCTIC AIR DOES MOVE IN EARLY NEXT WEEK...WE COULD POSSIBLY HAVE A POSSIBLY MESSY FORECAST AS THE WAVES MOVE OUT OF THE ROCKIES. COX && .AVIATION...Z TAFS KRSL/KSLN/KHUT/KICT/KCNU VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. MAIN ISSUE WILL BE STRONG SOUTHERLY WINDS. WIND GUSTS WILL CLIMB INTO A 30 TO 35 MPH RANGE ACROSS THE CENTRAL AND SOUTH CENTRAL TAF SITES...WHILE 25 TO 30 MPH WINDS OCCURS IN THE SOUTHEAST SECTIONS. .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 56 76 59 73 / 10 10 10 30 HUTCHINSON 55 76 58 72 / 10 10 20 30 NEWTON 56 75 59 72 / 10 10 10 40 ELDORADO 56 74 59 72 / 10 10 10 40 WINFIELD-KWLD 57 75 60 75 / 10 10 10 30 RUSSELL 53 75 56 71 / 10 10 20 30 GREAT BEND 54 75 56 70 / 10 10 20 20 SALINA 55 75 57 71 / 10 10 20 40 MCPHERSON 55 76 58 72 / 10 10 20 40 COFFEYVILLE 56 78 60 74 / 10 0 10 40 CHANUTE 56 77 59 72 / 10 0 10 40 IOLA 56 77 59 72 / 10 0 10 40 PARSONS-KPPF 56 77 60 73 / 10 0 10 40 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 6 PM CST TUESDAY FOR KSZ032-033- 047>052-067-068-082-083-091. &&
Hazardous weather outlook, Nov 3, 5:44 AM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 544 AM CST MON NOV 3 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-041145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 544 AM CST MON NOV 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A VERY HIGH RANGELAND FIRE DANGER EXISTS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TODAY AND THIS EVENING...WHILE A HIGH FIRE DANGER EXISTS ACROSS SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A VERY HIGH RANGELAND FIRE DANGER WILL EXIST ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS TUESDAY AND TUESDAY EVENING...WHILE A HIGH FIRE DANGER WILL EXIST ACROSS SOUTHEAST KANSAS. THE THREAT FOR SEVERE THUNDERSTORMS IS INCREASING WEDNESDAY AND WEDNESDAY EVENING OVER AREAS PRIMARILY ALONG...AND EAST...OF I-135. THESE THUNDERSTORMS MAY PRODUCE 60 TO 70 MPH WINDS AND HAIL UP TO ONE AND A HALF INCHES IN DIAMETER. STRONG THUNDERSTORMS ARE POSSIBLE PRIMARILY WEDNESDAY FOR AREAS TO THE WEST OF I-135. A HIGH RANGELAND FIRE DANGER EXISTS ON THURSDAY FOR MOST AREAS AS BRISK NORTHWEST WINDS SWEEP ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES *CORRECTED RANGELAND FIRE DANGER INDEX DESCRIPTOR FOR THURSDAY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.